MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL
Model Number 45-452030
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned for evaluation; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) warns, "do not advance the delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the azur system, and check for damage" and "advance and retract the azur system slowly and smoothly.Remove the entire azur system if excessive friction is noted.".
 
Event or Problem Description
It was reported that during a transjugular intrahepatic portosystemic shunt (tips) procedure, an embolization coil got stuck in a 5f catheter during advancement into a gastric varice.An attempt was made to advance the coil against resistance, followed by coil withdrawal and another attempt to advance the coil out of the catheter, at which time the coil detached in the catheter.The coil was removed in its entirety together with the catheter.There was no reported intervention or patient injury.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7119429
Report Number2032493-2017-00326
Device Sequence Number781174
Product Code KRD
UDI-Device Identifier00810170015045
UDI-Public(01)00810170015045(11)170529(17)220430(10)17052953K
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number45-452030
Device Catalogue Number45-452030
Device Lot Number17052953K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1